Alert archive / Pennsylvania / Freezing Rain Advisories in 2013
Freezing Rain Advisory 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freezing rain advisory at Feb 10, 2013, 3:14 PM EST for 8 counties in Pennsylvania; 6 counties in New Jersey. It took effect at Feb 11, 2013, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2013, 3:14 PM EST (20:14 UTC)
- In effect from
- Feb 11, 2013, 3:00 AM EST
- Expired
- Feb 11, 2013, 9:25 AM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Mercer County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 99 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580 WWUS41 KPHI 102014 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 314 PM EST SUN FEB 10 2013 NJZ001-007>010-PAZ054-055-060>062-101-103-105-111000- /O.NEW.KPHI.ZR.Y.0002.130211T0800Z-130211T1500Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...HONEY BROOK...OXFORD... COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE 314 PM EST SUN FEB 10 2013 ...FREEZING RAIN ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST MONDAY. * LOCATIONS...THE PHILADELPHIA FAR NORTHWEST SUBURBS AND BERKS COUNTY NORTH THROUGH THE LEHIGH VALLEY AND SOUTHERN POCONOS IN PENNSYLVANIA AND ALL OF NORTHWEST AND THE WESTERN RARITAN RIVER BASIN IN NEW JERSEY. * HAZARD TYPES...FREEZING RAIN. * ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH ICE ACCUMULATION LIKELY ON EXPOSED SURFACES. * TIMING...FREEZING RAIN SHOULD OVERSPREAD THE AREA FROM WEST TO EAST BETWEEN 3 AM AND 6 AM MONDAY MORNING. AS WARMER AIR MOVES IN AT THE SURFACE, THE FREEZING RAIN SHOULD CHANGE TO RAIN IN MOST AREAS BETWEEN 8 AM AND 10 AM MONDAY MORNING. THE CHANGE TO PLAIN RAIN WILL TAKE THE LONGEST IN THE POCONOS AND FAR NORTHWEST NEW JERSEY. * IMPACTS...UNTREATED ROADWAYS, ESPECIALLY BRIDGES AND OVERPASSES WILL BECOME EXTREMELY SLIPPERY. EXPECT LONGER COMMUTING TIMES DURING THE MORNING RUSH. * WINDS...SOUTHEAST 5 TO 10 MPH. * TEMPERATURES...STARTING AROUND 30 DEGREES AND RISING TO THE MID 30S AROUND THE MIDDLE OF MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. GIVE YOURSELF EXTRA BRAKING DISTANCE WHILE TRAVELING. && $$ GIGI/GORSE
4 follow-up statements
164 WWUS41 KPHI 110231 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 931 PM EST SUN FEB 10 2013 NJZ015-PAZ106-111200- /O.EXB.KPHI.ZR.Y.0002.130211T0800Z-130211T1300Z/ MERCER-LOWER BUCKS- INCLUDING THE CITIES OF...TRENTON...MORRISVILLE...DOYLESTOWN 931 PM EST SUN FEB 10 2013 ...FREEZING RAIN ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. * LOCATIONS...LOWER BUCKS AND MERCER COUNTIES. * HAZARD TYPES...POCKETS OF FREEZING RAIN. * ICE ACCUMULATIONS...LESS THAN FIVE HUNDREDTHS OF AN INCH. * TIMING...RAIN AND FREEZING RAIN SHOULD OVERSPREAD THE AREA BETWEEN 3 AM AND 6 AM MONDAY MORNING. AS WARMER AIR MOVES IN AT THE SURFACE ANY FREEZING RAIN SHOULD CHANGE TO RAIN IN MOST AREAS BY 8 AM MONDAY MORNING. * IMPACTS...UNTREATED ROADWAYS... ESPECIALLY BRIDGES AND OVERPASSES WILL BECOME EXTREMELY SLIPPERY. EXPECT LONGER COMMUTING TIMES DURING THE MORNING RUSH. * WINDS...SOUTHEAST AROUND 5 MPH. * TEMPERATURES...IN THE LOWER 30S...RISING ABOVE FREEZING BY 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. GIVE YOURSELF EXTRA BRAKING DISTANCE WHILE TRAVELING. && $$ NJZ001-007>010-PAZ054-055-060>062-101-103-105-111200- /O.CON.KPHI.ZR.Y.0002.130211T0800Z-130211T1500Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...HONEY BROOK...OXFORD... COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE 931 PM EST SUN FEB 10 2013 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST MONDAY... * LOCATIONS...THE PHILADELPHIA FAR NORTHWEST SUBURBS AND BERKS COUNTY NORTH THROUGH THE LEHIGH VALLEY AND SOUTHERN POCONOS IN PENNSYLVANIA AND ALL OF NORTHWEST AND THE WESTERN RARITAN RIVER BASIN IN NEW JERSEY. * HAZARD TYPES...FREEZING RAIN. * ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH. * TIMING...FREEZING RAIN SHOULD OVERSPREAD THE AREA FROM WEST TO EAST BETWEEN 3 AM AND 6 AM MONDAY MORNING. AS WARMER AIR MOVES IN AT THE SURFACE... THE FREEZING RAIN SHOULD CHANGE TO RAIN IN MOST AREAS BETWEEN 8 AM AND 10 AM MONDAY MORNING. THE CHANGE TO PLAIN RAIN WILL TAKE THE LONGEST IN THE POCONOS AND FAR NORTHWEST NEW JERSEY. * IMPACTS...UNTREATED ROADWAYS... ESPECIALLY BRIDGES AND OVERPASSES WILL BECOME EXTREMELY SLIPPERY. EXPECT LONGER COMMUTING TIMES DURING THE MORNING RUSH. * WINDS...SOUTHEAST UP TO 5 MPH. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S, SLOWLY RISING OVERNIGHT AND ON MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. GIVE YOURSELF EXTRA BRAKING DISTANCE WHILE TRAVELING. && $$ TFG
234 WWUS41 KPHI 110802 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 302 AM EST MON FEB 11 2013 NJZ001-007>010-PAZ054-055-060>062-101-103-105-111500- /O.CON.KPHI.ZR.Y.0002.000000T0000Z-130211T1500Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...HONEY BROOK...OXFORD... COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE 302 AM EST MON FEB 11 2013 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...THE PHILADELPHIA FAR NORTHWEST SUBURBS AND BERKS COUNTY NORTH THROUGH THE LEHIGH VALLEY AND POCONOS IN PENNSYLVANIA AND ALL OF NORTHWEST AND THE WESTERN RARITAN RIVER BASIN IN NEW JERSEY. * HAZARD TYPES...FREEZING RAIN. * ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH. * TIMING...FREEZING RAIN SHOULD OVERSPREAD THE AREA BEFORE 6 AM. AS WARMER AIR MOVES IN AT THE SURFACE...THE FREEZING RAIN SHOULD CHANGE TO RAIN IN MOST AREAS BETWEEN 8 AM AND 10 AM. THE CHANGE TO PLAIN RAIN WILL TAKE THE LONGEST IN THE POCONOS AND FAR NORTHWEST NEW JERSEY. * IMPACTS...UNTREATED ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL BECOME EXTREMELY SLIPPERY. EXPECT LONGER COMMUTING TIMES DURING THE MORNING RUSH. * WINDS...SOUTHEAST UP TO 5 MPH. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S...SLOWLY RISING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. GIVE YOURSELF EXTRA BRAKING DISTANCE WHILE TRAVELING. && $$ NJZ015-PAZ106-111300- /O.CON.KPHI.ZR.Y.0002.000000T0000Z-130211T1300Z/ MERCER-LOWER BUCKS- INCLUDING THE CITIES OF...TRENTON...MORRISVILLE...DOYLESTOWN 302 AM EST MON FEB 11 2013 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...LOWER BUCKS AND MERCER COUNTIES. * HAZARD TYPES...POCKETS OF FREEZING RAIN. * ICE ACCUMULATIONS...LESS THAN FIVE HUNDREDTHS OF AN INCH. * TIMING...RAIN AND FREEZING RAIN SHOULD OVERSPREAD THE AREA BEFORE 6 AM. AS WARMER AIR MOVES IN AT THE SURFACE ANY FREEZING RAIN SHOULD CHANGE TO RAIN IN MOST AREAS BY 8 AM. * IMPACTS...UNTREATED ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL BECOME EXTREMELY SLIPPERY. EXPECT LONGER COMMUTING TIMES DURING THE MORNING RUSH. * WINDS...SOUTHEAST AROUND 5 MPH. * TEMPERATURES...IN THE LOWER 30S...RISING ABOVE FREEZING BY 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. GIVE YOURSELF EXTRA BRAKING DISTANCE WHILE TRAVELING. && $$
581 WWUS41 KPHI 111258 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 758 AM EST MON FEB 11 2013 NJZ015-PAZ106-111400- /O.EXP.KPHI.ZR.Y.0002.000000T0000Z-130211T1300Z/ MERCER-LOWER BUCKS- INCLUDING THE CITIES OF...TRENTON...MORRISVILLE...DOYLESTOWN 758 AM EST MON FEB 11 2013 ...FREEZING RAIN ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... TEMPERATURES CONTINUE TO SLOWLY RISE, WITH SEVERAL LOCALES NOW ABOVE FREEZING. THERE COULD BE HOWEVER SOME LINGERING LOCALLY SLIPPERY SPOTS ON UNTREATED SURFACES. $$ NJZ001-007>010-PAZ054-055-060>062-101-103-105-111500- /O.CON.KPHI.ZR.Y.0002.000000T0000Z-130211T1500Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...HONEY BROOK...OXFORD... COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE 758 AM EST MON FEB 11 2013 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH. * TIMING...AREAS OF FREEZING RAIN WILL CONTINUE FOR A TIME THIS MORNING. AS WARMER AIR MOVES IN AT THE SURFACE, THE FREEZING RAIN IS EXPECTED TO CHANGE TO PLAIN RAIN IN MOST AREAS BY 10 AM. THE CHANGE TO PLAIN RAIN WILL TAKE THE LONGEST IN THE POCONOS AND FAR NORTHWEST NEW JERSEY. * IMPACTS...UNTREATED ROADWAYS...ESPECIALLY BRIDGES AND OVERPASSES WILL BE SLIPPERY. EXPECT LONGER COMMUTING TIMES DURING THE MORNING RUSH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. GIVE YOURSELF EXTRA BRAKING DISTANCE WHILE TRAVELING. && $$
057 WWUS41 KPHI 111425 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 925 AM EST MON FEB 11 2013 NJZ001-007>010-PAZ054-055-060>062-101-103-105-111530- /O.CAN.KPHI.ZR.Y.0002.000000T0000Z-130211T1500Z/ SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...HONEY BROOK...OXFORD... COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE 925 AM EST MON FEB 11 2013 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FREEZING RAIN ADVISORY. WHILE THERE ARE SOME SPOTS THAT ARE RIGHT NEAR FREEZING, THE MAIN PRECIPITATION EVENT IS MOVING OUT OF THE AREA. THERE COULD BE POCKETS OF FREEZING DRIZZLE FOR AWHILE LONGER THIS MORNING, HOWEVER THE THREAT FOR WIDESPREAD ICING HAS ENDED. AS A RESULT, THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. THERE COULD BE LINGERING LOCALIZED SLIPPERY SPOTS THOUGH ON UNTREATED SURFACES, THEREFORE STILL USE SOME EXTRA CAUTION. TEMPERATURES ARE EXPECTED TO GRADUALLY RISE THE REST OF THE DAY. $$ GORSE
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freezing rain advisory went out at Feb 10, 12:37 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 10, 12:37 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1237 PM EST SUN FEB 10 2013
.SYNOPSIS...
HIGH PRESSURE OVER THE REGION THIS MORNING WILL SHIFT OFFSHORE
THIS AFTERNOON. A WARM FRONT WILL LIFT THROUGH THE REGION MONDAY
MORNING, THEN A COLD FRONT ARRIVES LATER IN THE DAY. THIS FRONT
WILL STALL TO OUR SOUTHEAST WHILE A SURFACE LOW FORMS ALONG IT AND
SLIDES TO OUR SOUTH WEDNESDAY INTO THURSDAY. HIGH PRESSURE WILL
MAKE A RETURN ON FRIDAY WITH ANOTHER POTENTIAL COMPLEX LOW
PRESSURE SYSTEM AFFECTING OUR AREA ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG HIGH PRESSURE WILL GRADUALLY SHIFT OFFSHORE THIS AFTERNOON.
THERE IS PLENTY OF 850 MB WAA ACROSS THE PLAINS AND UP THE OHIO
VALLEY AHEAD OF THE NEXT STORM SYSTEM. A 250 MB JET IS ALSO AIMED
TOWARD THE GREAT LAKES AND OHIO VALLEY FROM THE SOUTHWEST. THESE
ARE HELPING TO PRODUCE MID AND HIGH LEVEL CLOUDS WHICH ARE
ARRIVING FROM THE WEST. THESE HIGHER LEVEL CLOUDS ARE EXPECTED TO
BE THIN TO START BEFORE THICKENING UP SOME LATER THIS AFTERNOON.
THE 12Z STERLING, VA RAOB IS VERY DRY WITH A PW OF JUST 0.12
INCHES. THERE WAS SOME MOISTENING NOTED THOUGH IN THE MID TO UPPER
LEVELS WHEN COMPARING THE 00Z AND 12Z RAOBS.
THE SNOW COVER IS NICELY DEPICTED ON THE VISIBLE SATELLITE IMAGERY,
AND THIS WILL GRADUALLY SHRINK INWARD SOME AS ADDITIONAL HEATING
OCCURS AND TEMPERATURES CLIMB ABOVE FREEZING. NO MAJOR CHANGES
WERE MADE TO THE HIGH TEMPERATURES, ALTHOUGH SOME INCREASE WAS
NEEDED FOR THE HIGHER TERRAIN AS MOUNT POCONO HAS RISEN INTO THE
MID 30S. THE HOURLY GRIDS ARE BEING ADJUSTED WITH THE 17Z OBS AND
WITH SOME INCORPORATION OF THE LAMP/LAV GUIDANCE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE AXIS OF THE MID LEVEL RIDGE IS FORECAST TO PASS OVERHEAD THIS
EVENING. HIGH CLOUDS SHOULD CONTINUE TO THICKEN AND LOWER DURING THE
EARLY PART OF TONIGHT.
A MID LEVEL LOW WAS LOCATED OVER THE CENTRAL PLAINS EARLY THIS
MORNING. THE FEATURE IS EXPECTED TO PROGRESS TO THE NORTHEAST AND IT
SHOULD MOVE ACROSS THE NORTHERN PART OF THE GREAT LAKES REGION ON
MONDAY. THE LOW IS FORECAST TO PULL A MID LEVEL SHORT WAVE OVER OUR
REGION LATE ON MONDAY.
AN AREA OF PRECIPITATION AHEAD OF THE MID LEVEL FEATURES SHOULD MOVE
QUICKLY IN OUR DIRECTION TODAY AND IT IS EXPECTED TO ARRIVE LATE
TONIGHT. STRONG WARM ADVECTION ASSOCIATED WITH A DEVELOPING LOW
LEVEL SOUTH SOUTHWESTERLY JET WILL CAUSE THE PRECIPITATION TO BE
RAIN AND NOT SNOW WHEN IT MAKES ITS WAY INTO OUR REGION. HOWEVER,
SOME LINGERING LOW LEVEL SUB-FREEZING TEMPERATURES ARE ANTICIPATED
AT THE ONSET FROM AROUND THE INTERSTATE 78 CORRIDOR NORTHWARD. EVEN
THOUGH MINIMUM TEMPERATURES TONIGHT ARE EXPECTED TO OCCUR AROUND OR
SHORTLY BEFORE MIDNIGHT, READINGS MAY NOT RECOVER QUICKLY ENOUGH IN
OUR NORTHERN COUNTIES TO PRECLUDE SOME PROBLEMS WITH ICE.
EVENTUALLY, WE MAY NEED AN ADVISORY FOR SOME OF OUR NORTHERN
COUNTIES. WE WILL CONTINUE TO MENTION THE POTENTIAL IN OUR HAZARDOUS
WEATHER OUTLOOK FOR THE TIME BEING.
THE STRONG LEVEL LEVEL JET SHOULD SCOUR THE SUB-FREEZING AIR OUT OF
OUR NORTHERN COUNTIES BY MID MORNING ON MONDAY, SO THE PRECIPITATION
SHOULD BE ALL LIQUID UP NORTH FROM THAT POINT ONWARD. A PERIOD OF
MODERATE TO HEAVY RAIN IS POSSIBLE IN PARTS OF OUR FORECAST AREA ON
MONDAY MORNING. THERE WILL BE A FAIR AMOUNT OF LIFT AT THAT TIME
ALONG WITH HIGH PRECIPITABLE WATER VALUES FOR THIS TIME OF THE
YEAR. SOME LOCATIONS MAY PICK UP A QUICK HALF TO THREE QUARTERS OF
AN INCH OF RAINFALL.
MONDAY'S TEMPERATURE FORECAST IS RATHER TRICKY. THE GUIDANCE IS
QUITE VARIABLE AGAIN. REGARDLESS, IT SHOULD BE MILD WITH HIGH
TEMPERATURES MAINLY IN THE 40S AND 50S. THERE COULD BE SOME 60
DEGREE READINGS IN OUR FAR SOUTHERN COUNTIES.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
WE WILL CONTINUE TO HAVE AN ACTIVE EXTENDED PERIOD AS THE SOUTHERN
STREAM OF THE JET HAS FINALLY COME TO LIFE. START OFF WITH HIGH
PRESSURE IN PLACE ON TUESDAY AS THE QUICK MOVING SYSTEM THAT
IMPACTED OUR REGION ON MONDAY PULLS FARTHER TOWARDS THE EAST. THE
COLD FRONT THAT SWEPT THROUGH EARLY TUESDAY MORNING WILL SAG TOWARDS
THE SOUTH AND BECOME NEARLY STATIONARY THROUGH MID-WEEK...MOSTLY
BECAUSE OF THE ZONAL FLOW ALOFT.
OPERATIONAL MODELS ARE SHOWING A VIGOROUS SHORTWAVE DIVING INTO THE
DESERT SOUTHWEST ON TUESDAY AND GETTING CAUGHT UP IN THE PROGRESSIVE
SOUTHERN STREAM JET. THIS ENERGY WILL RACE OFF TOWARDS THE EAST AS
SURFACE CYCLOGENESIS TAKES PLACE ALONG THE GULF COAST. THE LINGERING
BAROCLINIC ZONE FROM TUESDAYS COLD FRONT WILL STILL BE IN PLACE
ALONG THE EAST COAST AND SHOULD PROVIDE THE PERFECT CONDUIT FOR THE
SURFACE WAVE TO FOLLOW. THE LATEST GFS SHOWS A MUCH SHARPER
NORTHWARD TREND IN THE SURFACE LOW AS IT CLOSES OFF A LOW IN THE
MID-LEVELS WHILE THE ECMWF AND THE NH-GEM SHOW A FLATTER MID-LEVEL WAVE.
THERE DOES NOT APPEAR TO BE ANY PHASING TAKING PLACE BETWEEN THE TWO
JET BRANCHES SO THE CLOSING OFF OF THE LOW IN THE GFS SEEMS A BIT
TOO ROBUST AT THIS TIME.
WITH LITTLE IN THE WAY OF RIDGING ACROSS THE WESTERN ATLANTIC THIS
ENERGY SHOULD CONTINUE ON A MORE WEST TO SLIGHTLY NORTHEAST
TRAJECTORY AND CLIP AT LEAST THE SOUTHERN HALF OF OUR REGION ON
WEDNESDAY INTO THURSDAY. AN INITIAL SHOT OF PRECIPITATION SHOULD
BEGIN BY WEDNESDAY WITH SOME ISENTROPIC LIFT OCCURRING ALONG 290K
LEVEL. THE NOT SURE HOW MUCH WARM AIR CAN GET WRAPPED IN FROM EAST
AND ITS STILL TOO EARLY TO DEFINE A P-TYPE WITH THIS SYSTEM SO WILL
CONTINUE TO SHOW A MIXTURE OF RAIN/SNOW. AS ALWAYS, THE P-TYPE
SITUATION GREATLY DEPENDS ON THE TRACK OF THE LOW.
THIS LOW WILL SLIDE TOWARDS THE EAST BY THURSDAY ALLOWING FOR
ANOTHER BRIEF SHOT OF RIDGING TO ENTER FROM THE WEST. WHAT LOOKS
MORE LIKE A CLIPPER, WITHIN THE NORTHERN STREAM, COULD AFFECT THE
REGION LATER ON FRIDAY AS WE CONTINUE TO SEE SPLIT FLOW ALOFT.
MODELS ARE HINTING AT ANOTHER POSSIBLE COASTAL SYSTEM OVER THE
WEEKEND THAT MAY BE ABLE TO PHASE SOME NORTHERN/SOUTHERN STREAM
ENERGY...COULD BE INTERESTING.
TEMPERATURE-WISE, THE TRENDS SHOW SLIGHTLY ABOVE NORMAL FOR A
MAJORITY OF THE LONG TERM WITH SOME MODIFICATION TOWARDS THE END
OF DAY 7...DEPENDING ON THE COASTAL STORM.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THIS AFTERNOON...VFR WITH SOME HIGH LEVEL CLOUDS. A CALM TO LIGHT
AND VARIABLE WIND, BECOMING LIGHT SOUTH/SOUTHEAST.
TONIGHT...VFR THROUGH THE EVENING AS CLOUDS GRADUALLY LOWER. AFTER
06Z SUB-VFR CONDITIONS ARE EXPECTED TO OVERSPREAD THE AREA FAIRLY
QUICKLY FROM WEST TO EAST, ALONG WITH LIGHT RAIN MOVING IN FROM THE
WEST. TEMPERATURES SHOULD BE NEAR FREEZING AT THE ONSET OF THE
PRECIPITATION AT KRDG AND KABE, THEREFORE A BRIEF PERIOD OF FREEZING
RAIN IS ANTICIPATED. A SOUTHERLY LOW-LEVEL JET AROUND 2,000 FEET
AROUND 50 KNOTS IS FORECAST TO ARRIVE WITH A WARM FRONT TOWARD
DAYBREAK, THEREFORE LOW-LEVEL WIND SHEAR IS MAINTAINED LATE. A LIGHT
SOUTHERLY WIND AT THE SURFACE OF AROUND 5 KNOTS IS ANTICIPATED.
MONDAY...SUB-VFR EXPECTED THROUGH EARLY AFTERNOON DUE TO LOW CLOUDS
AND RAIN, THEN IMPROVING TO VFR AFTER 18Z. SOUTH WINDS WILL BECOME
SOUTHWEST AROUND 10 KNOTS. THE LOW-LEVEL WIND SHEAR SHOULD END
EARLY IN THE AFTERNOON AS THE LOW-LEVEL JET SHIFTS OFFSHORE.
OUTLOOK...
MONDAY NIGHT AND TUESDAY...VFR WITH A BRISK WESTERLY WIND. GUSTS
UPWARDS OF 25 KNOTS.
WEDNESDAY...VFR WITH DETERIORATING CONDITIONS AS PRECIPITATION
MOVES IN.
THURSDAY...IMPROVING TO VFR.
&&
.MARINE...
AS HIGH PRESSURE MOVES FARTHER OFF THE COAST AND AS OUR NEXT
WEATHER SYSTEM FROM THE WEST ARRIVES ON MONDAY, A SOUTH TO
SOUTHWEST FLOW WILL BE ON THE INCREASE. BOTH WIND GUSTS AND OCEAN
WAVE HEIGHTS ARE FORECAST TO REACH THE SMALL CRAFT ADVISORY
CRITERIA AGAIN ON MONDAY. AS A RESULT, WE ISSUED A NEW SMALL CRAFT
ADVISORY FOR MONDAY COVERING OUR OCEAN WATERS AND DELAWARE BAY.
EVENTUALLY, WE MAY NEED TO EXTEND THE ADVISORY INTO MONDAY NIGHT
AND TUESDAY.
OUTLOOK...
A COLD FRONT WILL PUSH THROUGH OUR WATERS BY MONDAY EVENING AS HIGH
PRESSURE TO OUR NORTHEAST SLOWLY VACATES. THE PRESSURE GRADIENT WILL
REMAIN RATHER TIGHT AND WITH A SURGE OF COLDER AIR FROM THE WEST, WE
WILL CONTINUE TO SEE SMALL CRAFT GUSTS ACROSS A MAJORITY OF OUR
WATERS THROUGH TUESDAY...BETTER NORTH THAN SOUTH AT THIS POINT. THE
FRONTAL SYSTEM LOOKS TO STALL TO OUR SOUTHEAST ON TUESDAY WHILE A
LOW PRESSURE SYSTEM IN THE GULF OF MEXICO BEGINS TO TAKE SHAPE AND
TRAVERSE TOWARDS OUR REGION BY WEDNESDAY INTO THURSDAY. THIS COULD
BRING ABOUT ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS, BASED
ON THE TRACK OF THE SYSTEM, AS SEAS CLIMB UPWARDS OF 5 FEET ON
THURSDAY. HIGH PRESSURE WILL THEN MOVE INTO THE REGION PROVIDING
FAIRLY TRANQUIL CONDITIONS ACROSS OUR WATERS HEADING INTO NEXT
WEEKEND.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR ANZ430-
431-450>455.
&&
SYNOPSIS...GORSE/HEAVENER
NEAR TERM...GORSE
SHORT TERM...IOVINO
LONG TERM...HEAVENER
AVIATION...GORSE/HEAVENER
MARINE...IOVINO/HEAVENERHazardous weather outlook, Feb 10, 3:53 AM EST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 AM EST SUN FEB 10 2013 NJZ001-007>010-PAZ054-055-060>062-103-105-110900- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN MONTGOMERY-UPPER BUCKS- 353 AM EST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A PERIOD OF FREEZING RAIN IS POSSIBLE LATE TONIGHT INTO MONDAY MORNING...WHICH COULD RESULT IN SLICK TRAVEL DURING THE MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF FREEZING RAIN IS POSSIBLE EARLY MONDAY MORNING...WHICH COULD RESULT IN SLICK TRAVEL DURING THE MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ070-071- 101-102-104-106-110900- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 353 AM EST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ004-NJZ014-024>026-110900- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 353 AM EST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-110900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 353 AM EST SUN FEB 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:04 AM EST | Small Craft Advisory | PHI | 60 hr |
Nearby
Freezing Rain Advisories in Pennsylvania, 2013Freezing Rain Advisories in New Jersey, 2013Every freezing rain advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.